2016, Cilt 25, Sayı 0, Sayfa(lar) 171-174
Increased Tacrolimus Levels after Administration of Ciprofloxacin to a Patient with Renal Transplant
DOI 10.5262/tndt.2016.42
Murat TUĞCU1, Umut KASAPOĞLU1, Çağlar RUHİ1, Elif SAYMAN2
Haydarpasa Numune Education and Research Hospital, Department of Nephrology, İstanbul, Turkey
Keywords: Ciprofloxacin, Cytochrome, Kidney transplant, Tacrolimus

Tacrolimus is a calcineurin inhibitor that is used to prevent organ rejection following renal transplant. The tacrolimus dose is adjusted based on clinical response and blood concentrations because patient to patient variability exists in both pharmacokinetics and pharmacodynamics. Fluoroquinolones are frequently used for treatment due of their broad spectrum of activity; however, some are reported to increase the blood concentration of calcineurin inhibitors. In this study, we describe a patient who had undergone a renal transplant and experienced a clinically significant interaction between tacrolimus and ciprofloxacin. In this case, the patient required a very low dose of tacrolimus (1 mg/day) to achieve target blood levels. This was probably due to pharmacokinetic diversity related to the CYP3A enzymatic system and high blood levels after ciprofloxacin use. The blood levels of tacrolimus increased after the use of ciprofloxacin and returned to baseline once the drug was discontinued. Health care professionals should be aware of such drug interactions.

Türk Nefroloji Derneği'nin yayın organıdır.